Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HAART II ? 908 ? Future ?
Jan 3, 2004

Thank you for all the information and hyperlinks to sites that have info on meds/vaccines/etc.

It is encouraging but are getting close to making a dent (meaning meds that have less intense side effects)?

What about. * IV type treatments * patches (like to quit smoking) * or hell even a dialysis type machine * shots like insulin

anything...that cut will down on the pills and wasting which is starting to show on my temples...? Please help ...tied and scared

Response from Dr. Pierone

Hello, I think that incremental progress continues to be made for treatment of HIV. Some of the newer medications seem to have fewer side effects, tenofovir (Viread) and atazanavir (Reyetaz) are two newer medications with better side effect profiles than some older alternatives. A very interesting IV therapy, TNX-355, is in early development. If its insulin shots you want (ouch), then look no further than T20 (enfuvurtide, Fuzeon). The only work I know that resembles dialysis is total body hyperthermia, and this is a demanding treatment which has shown only limited effect in preliminary studies. As for patches, they tend to fall off and cause skin irritation. Some of the newer regimens are only 3 pills once daily and soon to be 2 pills once daily. If you have some loss of subcutaneous fat in your temple region this side effect seems to be most closely linked to mitochondrial toxicity and the nukes (especially Zerit and AZT). Hang in there and stay tuned for new advances.



Previous
Where to look for Medical Treatment
Next
Ambien not working

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement